Davis Edge Question of the Week #26

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
The registered nurse is evaluating a student nurse’s understanding of the components of the medication label. Which statement made by the student nurse indicates the need for further teaching?

26-nclex-q

Question Options:
1.) “The generic name of the drug is ERY-TAB.”
2.) “The dosage form of the drug is delayed-release tablets.”
3.) “The drug dose per tablet is 333 mg.”
4.) “The tablet can be administered with or without meals.”

Correct Option/Answers: 1

Rationale:
Option 1: ERY-TAB is the trade name of the drug, whereas erythromycin is the generic name of the drug.
Option 2: The drug is available in the form of delayed-release tablets.
Option 3: Each tablet contains 333 mg of the drug.
Option 4: According to the special instructions on the medication label, the drug can be administered without regard to meals.

Davis Edge Question of the Week #25

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
Which documentation style is appropriate according to International System of Units (SI) rules of notation?

25-q-of-the-week

Question Options:
1.) A
2.) B
3.) C
4.) D

Correct Option/Answers: 4

Rationale:
Option 1: The unit symbol should be written in the singular form; therefore, it is inappropriate to document it as “8.5 mgs of medication.”
Option 2: The unit symbol should not be followed by a period unless it is the last word in a sentence; therefore, it is inappropriate to write as “5 mg. of medication.”
Option 3: There should be a space between the number and the unit symbol; therefore, “2mL IV injection” is inappropriate documentation.
Option 4: The documentation “5 mg of medication” recorded by student nurse D is correct notation according to the International System of Units (SI) rules of notation.

Davis Edge Question of the Week #24

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
The nurse is teaching a client who experiences difficulty eating about different diets that are modified according to consistency. On a follow-up visit, the nurse finds that the client has developed constipation. Which diet would the nurse suspect for causing constipation in the client?

Question Options:
1.) Full liquids
2.) Clear liquids
3.) Pureed diet
4.) Mechanical soft diet

Correct Option/Answers: 4

Rationale:
Option 1: Full liquids do not provide a balanced diet. However, it supplies adequate water content to the body. Therefore, it helps to relieve constipation.
Option 2: Clear liquids cannot provide proteins, calories, and other nutrients to the client. However, they can be used for constipation because of high water content.
Option 3: A pureed diet is a blended diet and is easy to eat. It is used for clients who have difficulty in swallowing food.
Option 4: A mechanical soft diet is rich in nutrients but lacks fiber. Therefore, its intake may cause an increased risk of constipation.

Davis Edge Question of the Week #23

Try our two day FREE trial of Davis Edge NCLEX-RN, OR Davis Edge NCLEX-PN for complete access to 10,000 NCLEX-style questions, comprehensive rationales, and a comprehensive exam!

Question:
Which intervention of the new nurse when administering heparin to a client with venous thrombosis requires correction?

Question Options:
1.) Administering heparin into the umbilicus
2.) Avoiding massaging the site of administration
3.) Avoiding the administering of medication at the same site of injection repeatedly
4.) Administering heparin into the deep subcutaneous tissue of the abdomen

Correct Option/Answers: 1

Rationale:
Option 1: Administering heparin into the umbilicus increases the risk of bleeding. Therefore, the nurse should administer heparin at least 2 inches away from the umbilicus.
Option 2: Providing massage at the site of injection may cause tissue damage and may result in bruising. Therefore, the nurse should avoid massaging the site of administration.
Option 3: The nurse should avoid giving the injection at the same site repeatedly in order to prevent tissue damage and necrosis.
Option 4: Administering heparin into superficial skin layers results in skin irritation. Therefore, the nurse should administer heparin into the deep subcutaneous tissue of the abdomen.

Davis Edge NCLEX Question of the Week #22

Try our two day FREE trial of Davis Edge NCLEX-RN, OR Davis Edge NCLEX-PN, TODAY!

Question:
A nurse is teaching posture maintenance for prevention of back injuries to a client. Which statement from the client indicates effective learning? Select all that apply.

Question Options:
1.) “I should sit close to my desk at work.”
2.) “I should lock my knees when standing upright.”
3.) “I should stand still for at least one hour after having lunch.”
4.) “I should sit with my feet flat on the floor and my knees flexed below my hips.”
5.) “I should bend forward at the waist when working in a low position.”

Correct Option/Answers: 1,4

Rationale:
Option 1: Sitting close to one’s work helps maintain proper posture by eliminating the need for inappropriate bending, stretching, or straining.
Option 2: It is important not to lock the knees when standing upright to maintain good posture.
Option 3: Avoiding standing in one position for any length of time is a key method for maintaining good posture.
Option 4: Sitting with the feet flat on the floor and knees below the hips improves the body posture.
Option 5: Avoid bending forward at the waist or neck when working in low position because it may lead to improper body alignment.